Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 184, NWS Louisville, KY

April 26, 20117 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 3:47 AM EDT for 7 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 3:47 AM EDT (07:47 UTC)
Expired
Apr 26, 2011, 4:15 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bullitt County, KY, Green County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Nelson County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:42 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS53 KLMK 260747
SVRLMK
KYC029-087-093-099-123-179-217-260815-
/O.NEW.KLMK.SV.W.0184.110426T0747Z-110426T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 AM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 AM EDT/315 AM CDT/

* AT 345 AM EDT/245 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM RED HILL TO GAITHERS TO WABASH...MOVING
  NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  HODGENVILLE...
  ELIZABETHTOWN...
  HIBERNIA AND BLOYD...
  MAPLE AND ATTILLA...
  SCUFFLETOWN AND NELSONVILLE...
  RIDGETOP AND LOTUS...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 105 AND 
94...THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 136 
AND 137...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL 
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3762 8589 3781 8607 3783 8601 3790 8599
      3806 8582 3793 8552 3760 8550 3756 8553
      3755 8550 3743 8549 3730 8588
TIME...MOT...LOC 0747Z 222DEG 54KT 3789 8600 3767 8588
          3743 8581
WIND...HAIL 60MPH <.50IN

$$

AL
1 follow-up statement
915 
WWUS53 KLMK 260805
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EDT TUE APR 26 2011

KYC029-087-093-099-123-179-217-260815-
/O.CON.KLMK.SV.W.0184.000000T0000Z-110426T0815Z/
BULLITT KY-HARDIN KY-NELSON KY-LARUE KY-TAYLOR KY-GREEN KY-HART KY-
405 AM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM
EDT/315 AM CDT/ FOR NORTHEASTERN HART...NORTHWESTERN GREEN...
NORTHWESTERN TAYLOR...LARUE...WESTERN NELSON...NORTHEASTERN HARDIN
AND BULLITT COUNTIES...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARRALLTON TO BOOTH TO LEAFDALE...MOVING NORTHEAST AT 
60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGE ACROSS 
GRAYSON COUNTY...WITH NUMEROUS TREES REPORTS DOWN.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  HODGENVILLE...
  LOTUS AND HOBBS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3758 8580 3773 8579 3795 8586 3806 8582
      3793 8552 3760 8550 3756 8553 3755 8550
      3743 8549 3730 8587
TIME...MOT...LOC 0804Z 222DEG 54KT 3808 8578 3786 8566
          3762 8559
WIND...HAIL 60MPH <.50IN

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:34 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 26, 3:34 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT TUE APR 26 2011

.SHORT TERM (TODAY AND TONIGHT)...

THERE ARE SEVERAL CONCERNS IN THIS SHORT TERM. THE FIRST IS THIS
MORNING AS AN OVERNIGHT LINEAR MCS WORKS ITS WAY ACROSS THE REGION.
TIMING THIS FEATURE ON RADAR BRINGS THE LEADING EDGE OF THE
THUNDERSTORMS THROUGH THE BLUE GRASS BEFORE THE START OF THE
FORECAST AT 12Z. HOWEVER THE TRAILING STRATIFORM PRECIPITATION
SHIELD WILL TAKE UNTIL EARLY TO MID MORNING BEFORE COMPLETELY
CLEARING THE CWA.

SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE DAY
TODAY...ESPECIALLY THIS AFTERNOON AS WE REDESTABILIZE. ANY STORM IN
THE UNSTABLE ATMOSPHERE COULD BE STRONG TO SEVERE...BUT IT REALLY
APPEARS THAT THE MAIN CONCERN WILL ARRIVE TONIGHT.

TONIGHT SURFACE LOW PRESSURE WILL ORGANIZE OVER THE RED RIVER VALLEY
AHEAD OF A COUPLE OF STRONG VORTS DIVING INTO THE UPPER TROF OVER
THE PLAINS. A LOW LEVEL JET WILL REV UP ON THE EAST SIDE OF THIS
SYSTEM WITH SPEEDS OF 55 TO 65KT OVERNIGHT. WE WILL ALSO BE LOCATED
IN AN AREA OF SIGNIFICANT UPPER DIVERGENCE BETWEEN UPPER JET MAXES
OVER THE GREAT LAKES AND SOUTHERN PLAINS. AS A RESULT A LARGE AREA
OF THUNDERSTORMS IS EXPECTED TO BLOSSOM INVOF ARKANSAS AND HEAD
NORTHEAST INTO THE TENNESSEE AND OHIO VALLEYS. WITH STRONG LOW LEVEL
SHEAR SEVERE STORMS ARE EXPECTED TO BE ACCOMPANIED BY STRONG WIND
GUSTS...ISOLATED TORNADOES...AND HAIL. IN ADDITION...PRECIPITABLE
WATER AMOUNTS LOOK TO MAX OUT AROUND 1.5 INCHES AND K INDEX IS IN
THE MIDDLE 30S. THUS HEAVY RAIN WILL BE A THREAT AS WELL. WIDESPREAD
AMOUNTS OF AN INCH TO LOCALLY 1.5 INCHES WILL BE POSSIBLE TONIGHT
ESPECIALLY WEST OF I-65 AND SOUTH OF THE OHIO RIVER. LOCAL FLOODING
PROBLEMS WILL ARISE WITH SUCH QPF AMOUNTS ESPECIALLY IN INSTANCES
WHERE THE HEAVY RAIN FALLS IN A SHORT PERIOD OF TIME. WILL EXTEND
THE FLASH FLOOD WATCH AS A RESULT.

.LONG TERM (WEDNESDAY - MONDAY)...

...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT AND
SEVERE WEATHER FOR WEDNESDAY...

A MORNING MCS SHOULD BE ONGOING WED MORNING ALONG A WEAK SFC LOW
PROGGED TO MOVE FROM SE MISSOURI TO THE EASTERN GREAT LAKES REGION
BY WED EVENING.  NUMEROUS SHOWERS AND THUNDERSTORMS WILL DUMP
COPIOUS AMOUNTS OF RAINFALL MAINLY OVER WEST CENTRAL KY AND SOUTHERN
INDIANA WEDNESDAY MORNING.  THERE COULD STILL BE SOME STRONG MAYBE
ISLD SEVERE STORMS DURING THE MORNING HOURS...BUT THE MAIN THREAT
WILL BE VERY HEAVY RAINFALL.  THE NOSE OF THE LLJ WILL PUMP VERY
MOIST AIR INTO REGION WITH 1.5 TO 1.7 PWATS NOTED IN THE SOUNDINGS.

WE SHOULD SEE A LITTLE BIT OF A BREAK IN THE PRECIP AND POSSIBLY
SOME BREAKS IN THE CLOUDS WED EARLY-MID AFTERNOON BEFORE THE SECOND
MORE POTENT LOW PRESSURE SYSTEM MOVES TO OUR NORTHWEST.  LATEST
MODELS INDICATE THAT CONVECTION WILL RE-FIRE SOMEWHERE OVER CENTRAL
KY DURING THE AFTERNOON HOURS.  THERMODYNAMIC PROFILES ARE IN
SUPPORT OF INTENSE ROTATING UPDRAFTS ESPECIALLY ALONG AND EAST OF
INTERSTATE 65.  DAMAGING WINDS...LARGE HAIL...AND EVEN A FEW
TORNADOES WILL BE POSSIBLE WED AFTERNOON/EVENING.

IN ADDITION TO THE SEVERE THREAT...HEAVY RAINS WILL CONTINUE WITH
THESE THUNDERSTORMS.  THESE RAINS FALLING ON ALREADY SATURATED
GROUNDS WILL LIKELY LEAD TO FLASH FLOODING ISSUES...THEREFORE WILL
EXPAND THE FLASH FLOOD WATCH THROUGH 0Z THUR.  RIVER AND STREAMS
WILL OF COURSE BE NEGATIVELY IMPACTED AS WELL.  WED QPF LOOKS TO BE
BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.

EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.

&&

.AVIATION (06Z TAF ISSUANCE)...

LARGE AREA OF SHOWERS AND STORMS WILL ADVANCE THROUGH THE TERMINALS
EARLY THIS MORNING. WILL USE RADAR TRENDS TO TIME THE TSRA INTO THE
AIRPORTS. MVFR CONDITIONS CAN BE EXPECTED WITH THE STORMS IN BOTH
CIGS AND VSBYS. AS IN ANY THUNDERSTORM WINDS WILL BE VARIABLE BUT
WILL LIKELY SWITCH FROM SSE AHEAD OF THE STORMS TO WSW IN THE
STORMS. THE STORMS SHOULD DIMINISH TO SHOWERS TOWARDS DAWN AND THEN
BECOME SCATTERED FOR MOST OF THE DAY.

WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE TODAY AHEAD OF
A VERY SLOW MOVING COLD FRONT TO OUR WEST. ALSO...WINDS WILL KICK UP
AND BECOME GUSTY TODAY OUT OF THE SSW. TONIGHT THE NEXT MAIN WAVE OF
STORMS WILL MOVE IN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ023>034-038-
     061-070.

IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM........13
LONG TERM.........AML
AVIATION..........13
Hazardous weather outlook, Apr 26, 12:55 AM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 AM EDT TUE APR 26 2011

INZ076>079-083-084-089>092-KYZ025-029>034-038-270500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
SPENCER KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE
WESTERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT AND THEN
APPROACH THE I-65 CORRIDOR BEFORE SUNRISE. AT THIS TIME...THE MAIN
THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH
THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS LINE AS IT MOVES
THROUGH THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

KYZ035>037-039>043-045>049-053>057-064>067-075>078-081-082-270500-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL
COME TOWARD DAWN ON TUESDAY WHEN A LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES THE REGION FROM THE WEST. RAINFALL
AMOUNTS OF AN INCH OR LESS ARE EXPECTED DURING THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

KYZ023-024-026>028-061>063-070>074-270500-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO SEVERE STORMS WILL SWEEP FROM WEST TO EAST
THROUGH WESTERN KENTUCKY EARLY THIS MORNING. DAMAGING WINDS WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

In the hours before

Local storm report, Apr 26, 3:00 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     TSTM WND DMG     RUSSELLVILLE            36.84N  86.89W
04/26/2011                   LOGAN              KY   LAW ENFORCEMENT

            TREE ON A HOUSE IN RUSSELLVILLE. TREE ON A TRACTOR
            TRAILER AS IT WAS TRAVELING ON CONCORD ROAD.

&&

EVENT NUMBER LMK1100629

13
Local storm report, Apr 26, 3:01 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     AUBURN                  36.87N  86.70W
04/26/2011                   LOGAN              KY   LAW ENFORCEMENT

            ROOF DAMAGE

&&

EVENT NUMBER LMK1100630

13
Local storm report, Apr 26, 3:07 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     TSTM WND DMG     FRANKLIN                36.73N  86.57W
04/26/2011                   SIMPSON            KY   LAW ENFORCEMENT

            TREE DOWN ON MORGANTOWN ROAD

&&

EVENT NUMBER LMK1100631

13
Local storm report, Apr 26, 3:11 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     10 S MORGANTOWN         37.07N  86.70W
04/26/2011                   BUTLER             KY   LAW ENFORCEMENT

            TRAILER BLOWN OFF FOUNDATION AND DESTROYED ON BOWLING
            GREEN ROAD

&&

EVENT NUMBER LMK1100632

13
Local storm report, Apr 26, 3:13 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
04/26/2011                   WARREN             KY   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

&&

EVENT NUMBER LMK1100633

13
Special weather statement, Apr 26, 3:28 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 AM EDT TUE APR 26 2011

KYZ063-073>076-260815-
ALLEN-BARREN-HART-METCALFE-MONROE-
228 AM CDT TUE APR 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BROWNSVILLE TO SCOTTSVILLE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  GLASGOW...
  ROCKY HILL AND BON AYR...
  AKERSVILLE AND TRACY...
  GLASGOW MUNICIPAL AIRPORT AND ROSEVILLE...
  FREETOWN AND GAMALIEL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 60...AND THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8621 3719 8605 3735 8570 3729 8571
      3727 8568 3718 8569 3713 8565 3679 8560
      3678 8559 3665 8556 3662 8598
TIME...MOT...LOC 0728Z 251DEG 39KT 3718 8616 3673 8611

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:13 AM EDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Simpson, Warren32 min
Apr 26, 2:24 AM EDTTornado WarningLMKLogan36 min
Apr 26, 2:45 AM EDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Grayson, Simpson, Warren45 min
Apr 26, 2:57 AM EDTSpecial Weather StatementLMKHancock, Ohio33 min
Apr 26, 3:23 AM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue22 min
Apr 26, 3:28 AM EDTSpecial Weather StatementLMKBarren, Metcalfe, Monroe47 min
Apr 26, 3:38 AM EDTSevere Thunderstorm WarningLMKBarren, Hart, Metcalfe37 min
Apr 26, 3:52 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe38 min
Apr 26, 4:00 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Metcalfe, Taylor30 min
Apr 26, 4:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Marion, Nelson, Spencer, Washington31 min
Apr 26, 4:16 AM EDTTornado WarningLMKNelson, Spencer29 min
Apr 26, 4:29 AM EDTSevere Thunderstorm WarningLMKMarion, Taylor16 min
Apr 26, 4:36 AM EDTTornado WarningLMKWashington24 min
Apr 26, 4:41 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Shelby, Woodford34 min
Apr 26, 4:49 AM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby26 min
Apr 26, 4:54 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Woodford24 min
Apr 26, 5:11 AM EDTSevere Thunderstorm WarningLMKFayette, Jessamine, Scott, Woodford34 min
Apr 26, 5:22 AM EDTSpecial Weather StatementLMKLincoln23 min
Apr 26, 5:30 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Harrison, Nicholas45 min
Apr 26, 5:33 AM EDTSpecial Weather StatementLMKGarrard, Madison27 min
Apr 26, 5:47 AM EDTSpecial Weather StatementLMKLincoln43 min
Apr 26, 6:00 AM EDTSpecial Weather StatementLMKMadison30 min
Apr 26, 6:22 PM EDTSpecial Weather StatementLMKOhio23 min
Apr 26, 6:32 PM EDTTornado WarningLMKOhio28 min
Apr 26, 6:54 PM EDTTornado WarningLMKOhio36 min
Apr 26, 7:21 PM EDTTornado WarningLMKBreckinridge, Grayson, Hancock, Ohio24 min
Apr 26, 7:42 PM EDTTornado WarningLMKBreckinridge, Grayson33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.